The non-decreasing functions whicl are star-shaped and supported above at each point of a non-empty closed proper subset of the real line induce an ordering, on the class of distribution functions with finite first moments, that is strictly weaker than first degree stochastic dominance and strictly stronger than second degree stochastic dominance. Several characterizations of this ordering are developed, both joint distribution criteria and those involving only marginals. The latter are deduced from a decomposition theorem, which reduces the problem to consideration of certain functions which are star-shaped on the complement of an open interval.
© 1991 Hindawi Publishing Corporation
This work is licensed under a Creative Commons Attribution 3.0 License.
Henry A. Krieger, “Stochastic orderings induced by star-shaped functions,” International Journal of Mathematics and Mathematical Sciences, vol. 14, no. 4, pp. 639-664, 1991. doi:10.1155/S016117129100087X